Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 21, 2007, 7:38 PM MDT for Cherry County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2007, 7:38 PM MDT (01:38 UTC)
- Expired
- Apr 21, 2007, 8:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 12:57 PM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220139 SVRLBF NEC031-220230- /O.NEW.KLBF.SV.W.0071.070422T0138Z-070422T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 738 PM MDT SAT APR 21 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF VALENTINE... * UNTIL 830 PM MDT(930 PM CDT) * AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MERRITT RESERVOIR DAM...OR ABOUT 28 MILES SOUTHWEST OF VALENTINE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRITT RESERVOIR DAM BY 845 PM CDT... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 755 PM MDT... 8 MILES SOUTHEAST OF KILGORE BY 810 PM MDT... CROOKSTON BY 915 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4258 10126 4241 10102 4296 10042 4296 10105 $$ JMC
3 follow-up statements
000 WWUS53 KLBF 220150 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 850 PM CDT SAT APR 21 2007 NEC031-220230- /O.CON.KLBF.SV.W.0071.000000T0000Z-070422T0230Z/ CHERRY NE- 750 PM MDT SAT APR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT(930 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 25 MILES SOUTHWEST OF VALENTINE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 800 PM MDT... 8 MILES NORTHWEST OF HIGHWAY 97 CROSSING THE NIOBRARA RIVER BY 915 PM CDT... CROOKSTON BY 925 PM CDT... 7 MILES WEST OF HIGHWAY 83 MILE MARKER 220 BY 930 PM CDT... LAT...LON 4258 10126 4241 10102 4296 10042 4296 10105 $$ JMC
000 WWUS53 KLBF 220206 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 906 PM CDT SAT APR 21 2007 NEC031-220230- /O.CON.KLBF.SV.W.0071.000000T0000Z-070422T0230Z/ CHERRY NE- 806 PM MDT SAT APR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT(930 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 901 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 18 MILES SOUTHWEST OF VALENTINE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 CROSSING THE NIOBRARA RIVER AND CROOKSTON BY 925 PM CDT... 6 MILES WEST OF VALENTINE AND 8 MILES SOUTHWEST OF HIGHWAY 83 MILE MARKER 220 BY 930 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING(1100 PM CDT SATURDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4258 10126 4241 10102 4296 10042 4296 10105 $$ JMC
000 WWUS53 KLBF 220225 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 924 PM CDT SAT APR 21 2007 NEC031-220234- /O.EXP.KLBF.SV.W.0071.000000T0000Z-070422T0230Z/ CHERRY NE- 824 PM MDT SAT APR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 830 PM MDT(930 PM CDT)... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE ACROSS NORTH CENTRAL CHERRY COUNTY. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SATURDAY EVENING(1100 PM CDT SATURDAY EVENING) FOR WESTERN NEBRASKA. LAT...LON 4258 10126 4241 10102 4296 10042 4296 10105 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:44 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 21, 1:44 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT SAT APR 21 2007 ...FORECAST CONCERNS 3 STORM SYSTEMS DAYS 1 THROUGH 7... .DISCUSSION... STORM NUMBER ONE...TONIGHT THROUGH SUNDAY...INCIPIENT STAGES OF SEVERE WEATHER INCLUDING TORNADOES UNDERWAY HERE. STRONG SHEAR... BALANCED BY ADEQUATE CAPE AND A STRONG CAP WHICH IS FCST TO WEAKEN ABRUPTLY THIS AFTERNOON AS A PORTION OF THE UPPER LEVEL LOW EJECTS ACROSS THE WRN HIGH PLAINS. TORNADO THREAT IS THE MAIN HIGHLIGHT WITH THE FIRST PERIOD FCST. FLOODING IS ALSO A DEFINITE CONCERN AS IS VERY LARGE HAIL. MAY BE ABLE TO RETOUCH THE GRIDS AND ADD VERY HEAVY RAINFALL FOR THE FIRST PERIOD IF WE DONT GET INTO A WARNING SITUATION TOO QUICKLY. QPF IS A 50 50 BLEND OF THE NAM12 AND GFS. STORM NUMBER TWO...MONDAY NIGHT THROUGH WEDNESDAY AM....A BRIEF REPRIEVE SUNDAY EVENING AND MONDAY BUT THEN BOTH THE ECMWF AND GFS ARE FAIRLY CLOSE SWINGING ANOTHER H5 LOW THROUGH KS TUESDAY AND WEDNESDAY. THE H850 FRONT WILL LIFT NORTH TO NEAR THE NEBRASKA BORDER MONDAY NIGHT AND TUESDAY MORNING WITH WRAP AROUND RAIN DEVELOPING THEREAFTER. HEAVY RAINFALL APPEARS LIKELY AS THE UPPER LEVEL LOW MOVES VERY SLOWLY. SEVERE WEATHER IS POSSIBLE LATE MONDAY NIGHT AS THE H85 FRONT TRIES TO LIFT NORTH. MOISTURE IS ABUNDANT. THE GFS POPS WERE USED BUT LIMITED TO 60 PERCENT. QPF IS GFS LIMITED TO 0.25 INCHES PER 6 HOUR PERIOD. LATER FCSTS MAY HAVE TO ENTERTAIN A FLASH FLOOD WATCH IF FCST RAINFALL CONTINUES TO EXCEED GUIDANCE. STORM NUMBER THREE...FRIDAY NIGHT AND SATURDAY...SHORT WAVE RIDGING TAKES HOLD WEDNESDAY NIGHT...THURSDAY AND EARLY FRIDAY BUT ANOTHER VIGOROUS STORM SYSTEM COULD TRACK THROUGH THE CENTRAL PLAINS LATE NEXT WEEK. TIMING AND LOCATION VARY SOMEWHAT BETWEEN THE FASTER GFS AND SLOWER ECMWF BUT BOTH MODELS ADVERTISE YET ANOTHER POWERFUL STORM SYSTEM. THE SLOWER ECMWF SOLN IS PREFERRED. AN H5 UA LOW IS FCST BY BOTH MODELS TO MOVE THROUGH THE SWRN U.S. AND THEN THROUGH KS. THE ECMWF IS ABOUT 24 HOURS SLOWER THAN THE GFS. A 30 TSTM POP HAS BEEN INTRODUCED FOR FRIDAY NIGHT AND SATURDAY. THIS MATCHES THE TIMING OF THE SLOWER ECMWF. TEMPS...USED A BLEND OF NAM12 2M TEMPS AND GUIDANCE DAYS 1 THROUGH 3. THEREAFTER DAYS 4 THROUGH 7...HPC WAS USED. && .AVIATION... STRONG TO SEVERE CONVECTION WILL BE PRESENT ACROSS MUCH OF THE TWEB ROUTES FROM THE LATE AFTERNOON INTO THE MID EVENING HOURS. CEILINGS OUTSIDE OF THE THUNDERSTORMS SHOULD REMAIN AT VFR LEVELS...HOWEVER IFR TO LIFR CONDITIONS MAY BE POSSIBLE IN THE STRONGEST CELLS AND VSBYS WILL BE REDUCED TO BELOW A MILE AT TIMES DUE TO HEAVY RAINFALL AND POSSIBLE HAIL. WINDS IN AND AROUND THESE STORMS WILL BE DANGEROUS TO NAVIGATE THROUGH AND SHOULD BE AVOIDED. AS THE MAIN SYSTEM MOVES OVER THE HIGH PLAINS OVERNIGHT...THE STRENGTH OF THE CONVECTION MAY DECREASE BUT THE COVERAGE OF THE PRECIPITATION AND ASSOCIATED LOW CEILINGS AND VISIBILITIES WILL INCREASE. MVFR TO LIFR CONDITIONS CAN BE EXPECTED ACROSS A MAJORITY OF THE ROUTES AS LIGHT TO MODERATE RAINFALL PERSISTS. WESTERN PORTIONS OF THE 274 TWEB ROUTE SHOULD INCREASE THROUGH LATE MORNING AS THE SYSTEM MOVE OVER EASTERN NEBRASKA. .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT...10 PM MDT ALL ZONES EXCEPT SHERIDAN. && CDC
Hazardous weather outlook, Apr 21, 2:59 PM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SAT APR 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-221200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT SAT APR 21 2007 /259 PM MDT SAT APR 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS AREAS ALONG AND WEST OF HIGHWAY 83 THROUGH EARLY EVENING...WITH THIS THREAT SHIFTING EAST OF HIGHWAY 83 THROUGH MIDNIGHT. LARGE HAIL...DAMAGING WIND GUSTS WILL BE THE PRIMARY WIDESPREAD THREATS WITH A MAJORITY OF THE STORMS. HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THE GREATEST RISK OCCURRING MAINLY SOUTH OF HIGHWAY 2...ALONG AND WEST OF HIGHWAY 83...BUT CAN NOT BE COMPLETELY RULED OUT ELSEWHERE THROUGH THE EVENING. THE SLOWER MOVEMENT OF THE UPPER SYSTEM DRIVING THE CONVECTION MAY LEAVE SOME FLOODING PROBLEMS IN PLACE...ESPECIALLY IN TERRAIN FAVORABLE FOR FLASH FLOODING SUCH AS CANYONS AND NARROW RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAINFALL...MODERATE TO HEAVY AT TIMES MAY CONTINUE THROUGH EARLY SUNDAY AFTERNOON...LEAVING THE MAIN THREAT OF FLOODING IN PLACE. A SMALL BREAK IN THE PRECIPITATION WILL COME SUNDAY NIGHT THROUGH MONDAY EVENING BEFORE THE NEXT SYSTEM ARRIVES BY EARLY TUESDAY. SEVERE THUNDERSTORM DEVELOPMENT MAY BE POSSIBLE TUESDAY...HOWEVER THE MAIN THREAT LOOKS TO BE FLOODING WITH THE LARGE AMOUNT OF MOISTURE AVAILABLE TO THIS SYSTEM. FLOOD WATCHES MAY BE POSTED BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE LATE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Apr 21, 6:40 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 19 NNW BRULE 41.35N 102.03W
04/21/2007 E0.88 INCH KEITH NE PUBLIC
&&
HENDERSONLocal storm report, Apr 21, 6:44 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 W HYANNIS 42.00N 101.78W
04/21/2007 E0.75 INCH GRANT NE PUBLIC
MOSTLY PEA TO MARBLE WITH SOME PENNYS.
&&
HENDERSONLocal storm report, Apr 21, 7:09 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 2 N LAMAR 40.60N 101.98W
04/21/2007 E0.75 INCH CHASE NE PUBLIC
&&
HENDERSONLocal storm report, Apr 21, 7:17 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 NW ARTHUR 41.60N 101.73W
04/21/2007 E0.75 INCH ARTHUR NE PUBLIC
MOSTLY SMALLER, BUT FEW PENNYS.
&&
HENDERSONLocal storm report, Apr 21, 7:25 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
825 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 7 SSW BRANDON 40.71N 101.98W
04/21/2007 E0.75 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, Apr 21, 7:27 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 14 N BRULE 41.30N 101.89W
04/21/2007 E0.88 INCH KEITH NE PUBLIC
FEW PENNY AND NICKELS OFF AND ON.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 17 min |
| Apr 21, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 46 min |
| Apr 21, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 38 min |
| Apr 21, 6:58 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 32 min |
| Apr 21, 7:02 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 43 min |
| Apr 21, 7:18 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 46 min |
| Apr 21, 9:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.